Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 25, 2021, 6:49 PM MDT for Union County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 6:49 PM MDT (00:49 UTC)
- Expired
- Aug 25, 2021, 7:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.50 in
- Wind
- 40
County Union County, NM
The radar
The Pueblo radar (KPUX), 192 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
499
WWUS85 KABQ 260049
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
649 PM MDT Wed Aug 25 2021
NMZ230-260115-
Union County-
649 PM MDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN UNION
COUNTY THROUGH 715 PM MDT...
At 649 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Kenton, or 35 miles north of Clayton, moving northeast
at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3690 10300 3678 10315 3697 10347 3700 10342
3700 10301
TIME...MOT...LOC 0049Z 222DEG 6KT 3696 10316
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 25, 5:34 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 25, 5:34 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 534 PM MDT Wed Aug 25 2021 .AVIATION... 00Z TAF CYCLE VFR conditions are expected at all TAF sites tonight through mid- Thursday afternoon. Gusty winds that may be occurring will diminish quickly after sunset. Isolated storms will persist across the Upper Gila eastward into the lower Rio Grande Valley until 03-06Z. Better coverage of storms are anticipated, especially along the Continental Divide, on Thursday afternoon. For the terminal sites, KGUP has the best chances for direct storm impacts, followed by KLVS/KSAF, then KFMN/KAEG through 00Z/Aug 27. Gusty outflow winds will be a concern with the stronger activity along with mountain top obscurations and rather brief MVFR ceilings/visibilities. DPorter && .PREV DISCUSSION...329 PM MDT Wed Aug 25 2021... .SYNOPSIS... High temperatures will remain near and above normal for the next 7 days. Daily rounds of scattered to isolated showers and thunderstorms are expected Thursday through the middle of next week with a risk of locally heavy rainfall each day. Storm motions will vary day to day depending on the position of an upper level high pressure system that will migrate from the Four Corners at the end of this week eastward onto western parts of the Great Plains early next week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... Very dry air across the northern two thirds of NM this morning led to chilly low temps within northern and western valleys. 700-500mb layer flow will become more southeasterly tonight and allow deeper moisture to return northward into NM. Meanwhile, an upper level trough will pass thru the central Rockies w/ a 40-50 kt speed max near the Four Corners. The combination of better moisture w/ weak forcing aloft, strong afternoon heating, and orographics will lead to scattered storms Thursday. Slow-moving storms w/ PWATs near 1" will allow for locally heavy rainfall along the Cont Dvd. The most recent NBM solution shows SHRA/TS lingering into Thursday night while the weak upper jet passes thru northern NM and southern CO. GUYER LONG TERM...(FRIDAY THROUGH WEDNESDAY)... An upper level trough passing eastward over the northern and central Rockies will draw better moisture north and northwestward into NM with a significant uptick in the coverage of showers and thunderstorms over the northwest half of the forecast area starting Thursday. Daily rounds of scattered to isolated showers and thunderstorms are then expected to continue through the end of the week as a broad high pressure system over the east coast allows a moderate plume of monsoon moisture to stream north and northeastward over the forecast area. The northwest and southeast corners of the forecast area will probably remain dry, but locations in between will have a risk of locally heavy rainfall each afternoon and evening. Over the weekend a new upper level high will develop near the Four Corners shifting the movement of scattered to isolated storms slowly toward the south, southwest, and southeast off the high terrain each afternoon and evening. Storms will then begin moving toward the west and north Tuesday and Wednesday as the upper high migrates eastward over western portions of the Great Plains. 44 && .FIRE WEATHER... Hot and dry conditions today will transition toward more typical late summer weather beginning Thursday. Moisture trickling north into the area beneath a slow-moving upper level high center will bring isolated to scattered showers and storms thru the weekend. Each passing afternoon of locally heavy rainfall will elevate the risk for flash flooding on recent burn scars. Max temps will cool closer to normal for late August and overnight humidity recoveries will improve. Extended guidance is hinting at a return to dry and hot conditions next week. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 46
Hazardous weather outlook, Aug 25, 2:36 AM MDT, 16 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 236 AM MDT Wed Aug 25 2021 NMZ201>241-261000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 236 AM MDT Wed Aug 25 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Similarly to yesterday, isolated to scattered showers and thunderstorms are expected this afternoon and evening across the Southwest and South Central Mountains. Locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and thunderstorm activity will ramp back up starting on Thursday and will continue into early next week. Heavy rainfall and localized flash flooding will be possible Friday through the weekend due to slow and erratic storm motions. Gusty winds from thunderstorm outflow will be possible each day as well. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, Aug 25, 6:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
649 PM MDT Wed Aug 25 2021
NMZ230-260115-
Union County-
649 PM MDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN UNION
COUNTY THROUGH 715 PM MDT...
At 649 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Kenton, or 35 miles north of Clayton, moving northeast
at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3690 10300 3678 10315 3697 10347 3700 10342
3700 10301
TIME...MOT...LOC 0049Z 222DEG 6KT 3696 10316
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:54 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| Aug 26, 2:12 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| Aug 26, 2:49 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Aug 26, 3:12 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 26, 3:33 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| Aug 26, 3:58 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 26, 4:38 PM MDT | Areal Flood Advisory | ABQ | Socorro | 112 min |
| Aug 26, 5:35 PM MDT | Special Weather Statement | ABQ | 25 min | |
| Aug 26, 5:50 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Aug 26, 5:56 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.